Alert archive / Nevada / Lake Wind Advisories in 2017
Lake Wind Advisory 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this lake wind advisory at Feb 27, 2017, 8:09 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2017, 8:09 AM PST (16:09 UTC)
- Expired
- Feb 27, 2017, 6:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
The text
As transmitted.
502 WWUS75 KVEF 271609 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 809 AM PST Mon Feb 27 2017 NVZ019-020-280200- /O.NEW.KVEF.WI.Y.0019.170227T1609Z-170228T0200Z/ Spring Mountains-Red Rock Canyon-Las Vegas Valley- Including The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, and Boulder City 809 AM PST Mon Feb 27 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect until 6 PM PST this evening. * TIMING...Winds will continue to increase this morning, peak this afternoon and then decrease this evening. * WINDS...Southwest winds 20 to 30 mph...gusts 35 to 45 mph. The strongest winds are expected across the Spring Mountains...Red Rock Canyon...and the western and southern portions of the Las Vegas Valley. * IMPACTS...Areas of blowing dust and strong crosswinds may create difficult travel conditions. Loose objects such as trash cans may by displaced. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. Secure any loose items and trash cans. && $$ AZZ036-NVZ021-280200- /O.NEW.KVEF.LW.Y.0002.170227T1609Z-170228T0200Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 809 AM PST Mon Feb 27 2017 /909 AM MST Mon Feb 27 2017/ ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... The National Weather Service in Las Vegas has issued a Lake Wind Advisory, which is in effect until 6 PM PST /7 PM MST/ this evening. * TIMING...Winds will increase this morning, peak this afternoon then decrease this evening. * WINDS...South winds 20 to 30 mph...gusts 30 to 40 mph. The strongest winds are expected across Lake Mead. * IMPACTS...Hazardous boating conditions due to strong winds and increased wave activity...especially for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$ Wolcott
1 follow-up statement
242 WWUS75 KVEF 280139 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 539 PM PST Mon Feb 27 2017 NVZ019-020-280245- /O.EXP.KVEF.WI.Y.0019.000000T0000Z-170228T0200Z/ Spring Mountains-Red Rock Canyon-Las Vegas Valley- Including The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, and Boulder City 539 PM PST Mon Feb 27 2017 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... Wind speeds have dropped below advisory levels early this evening and will continue to decrease throughout the evening. $$ AZZ036-NVZ021-280245- /O.EXP.KVEF.LW.Y.0002.000000T0000Z-170228T0200Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 539 PM PST Mon Feb 27 2017 /639 PM MST Mon Feb 27 2017/ ...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING... Wind speeds have dropped below lake wind advisory levels early this evening and will continue to decrease throughout the evening. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Feb 27, 3:15 AM PST, 4 hours 54 minutes earlier.
Area forecast discussion, Feb 27, 3:15 AM PST, 4 hours 54 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 315 AM PST Mon Feb 27 2017 .SYNOPSIS...A pair of weather systems one from the north and one from the south...will move across the area today and tonight bringing showers to primarily the northeastern portions of Lincoln County and Mohave and southern San Bernardino counties. A quiet weather pattern and a gradual warming trend will occur through the end of the week and into the weekend. && .SHORT TERM...through Tuesday. A trough over the Pacific Northwest moves into the Great Basin today with several shortwaves moving through the flow. This will create breezy to locally windy conditions across much of the region today. There will be increasing chances for rain/snow today and tonight with northern Lincoln County and Mohave County...especially the southern areas...targeted. 3 to 6 inches of snow with local higher amounts are expected in the northern portions of Lincoln County generally north of Pioche. Snowfall will also be likely across Mohave County tonight especially the southern areas which are forecast to get an influx of tropical moisture. Elevations above 6000 feet could see 4-7 inches of snow while the lower elevations generally south and east of Kingman could see 1-2 inch rain totals by Tuesday morning. Winter Weather Advisories have been issued for the aforementioned areas. Models continue to forecast only light precipitation for the Las Vegas Valley and surrounding mountains. Temperatures today are expected to be similar to yesterday in areas not covered by clouds. Cooler temperatures are likely across much of the southern deserts today. Showers are expected to linger over Mohave County Tuesday morning before the trough axis sweeps eastward in the afternoon. .LONG TERM...Wednesday through Monday. The medium range models continue to indicate a prolonged period of of dry increasingly mild weather the rest of the week and beyond. A broad and somewhat flat ridge will extend from the eastern Pacific inland behind the long wave trough pulling away across the central U.S. Wednesday. This will hold the rest of the week then flatten over the weekend as a shortwave trough moves across the Pacific Northwest. The ridge is then forecast to redevelop over the southwest states early next week. This pattern will provide a gradual warming trend with temperatures rebounding to near normal by Thursday then several degrees above normal over the weekend. && .AVIATION...For McCarran...Dry conditions are expected in the valley with a chance of showers over the Spring Mountains today. Southwest winds 15-25kt will continue through the day. A cold front will weaken and possibly stall as it reaches the valley tonight. This could keep winds out a southwest direction longer with only a weak push of north winds late in the night. For the rest of southern Nevada...northwest Arizona...and southeast California...Southwest winds 15-25kts across much of the region today. Stronger gusts will be common in the lee of the Sierra and Spring Mountains with gusts of 30-40 kts. A cold front will begin to push down through southern Nevada during the afternoon and evening, shifting the winds to the northwest. Showers and lower CIGS are expected to impact KIFP and KEED late this morning into the afternoon hours with the other area of concern over northeastern Lincoln County. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && Near Short Term/Aviation...Salmen Long Term...Adair For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 2:53 AM PST | Winter Weather Advisory | VEF | Lincoln | 25 hr |
| Feb 27, 8:09 AM PST | Wind Advisory | VEF | Clark, Nye | 10 hr |
Nearby
Lake Wind Advisories in Nevada, 2017Lake Wind Advisories in Arizona, 2017Every lake wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.